# Welcome from your Conference Co-Chairs...

Welcome and thank you for joining us as we gather for the 20<sup>th</sup> Annual NYSTRA Multi-Day Conference! We are excited to be back in Saratoga Springs, NY – The Holiday Inn. We decided to return this year to Saratoga Springs as this was the City of NYSTRA's 1<sup>st</sup> Annual Conference, so what better way to celebrate our 20<sup>th</sup>! We are excited about celebrating our 20<sup>th</sup> in this wonderful city and hope everyone else is as well.

As Recreation Therapists, we all strive to assist the population we serve to meet goals and overcome the odds of the disability/illness. We invite you to come and shine on our past as we soar into the future of what Therapeutic Recreation has to offer.

We hope you find the time you spend here to be time where you can learn some, grow some, play some, and dream some. Thank you for joining us and we look forward to seeing all of you in Saratoga Springs!

With best wishes for a wonderful 2015, Daniele & Shari

Daniele Fish, CTRS/CDP and Shari Burshtyn, MS. Ed, CTRS NYSTRA 20<sup>th</sup> Annual Conference Co-Chairs

## ~ 2015 Conference Committee ~

#### CONFERENCE CO-CHAIRS

Daniele Fish, CTRS/CDP & Shari Burshtyn, CTRS

#### PROGRAM CO-CHAIRS

Daniele Fish CTRS/CDP & Shari Burshtyn, CTRS

#### REGISTRATION CO-CHAIRS

Steve Victory, CTRS & Robin Gallagher, CTRS & Jennifer Battle, CTRS

#### **HOSPITALITY CO-CHAIRS**

Daniele Fish, CTRS/CDP & Shari Burshtyn, CTRS

#### 20th ANNIVERSARY CLUSTER

Matt Gold, CTRS, & Daryl Willenbrink, CTRS, Rose Roth, CTRS & Fred Greenblatt, CTRS

# NYSTRA 2013-2014 Board

PRESIDENT: Susan Colletti, CTRS

PRESIDENT ELECT: VACANT

PAST PRESIDENT: Loretta Plescia, CTRS/SBH TREASURER: Tameka Battle, MA, CTRS, CADDCT

SECRETARY: Leslie Hoot, CTRS

#### MEMBERS AT LARGE:

Annette Havens, CTRS

Cathy Diamond, CTRS

Daniele Fish, CTRS

Sue Lance, CTRS

Shari Burshtyn, CTRS

Janet Cobb, CTRS

Janette Leonidas, CTRS

Sanya Robinson Williams, CTRS

Tiquana Gatlin, Student Liaison

#### WEBSITE:

Noelle Molloy, CTRS Charlie Dixon compuTR Web Studio

## Saturday April 25, 2015

## Pre-Conference Institutes (additional cost to conference registration)

Full Day Institute -8:00am - 5:00pm (12:00-1:00pm lunch on own)

## #1 Alzheimer's Disease and Dementia Care Seminar

Tameka Battle, MA, CTRS, CADDCT, CDP Assistant Professor, Program Director of TR- CUNY LaGuardia Community College

8 Hour Training Program-\*\*SESSION LIMITED TO 25 PARTICIPANTS
Take the path to certification as a Certified Dementia Practitioner through the
National Council of Certified Dementia Practitioners
www.nccdp.org

This workshop will provide an understanding of a Dementia diagnosis, prognosis, and treatment for the whole person as it relates to and impacts TR programming, purposeful treatment, modalities, and facilitation techniques will be discussed as an intervention in providing TR services or recommending TR services to caregivers.

#### Dementia curriculum includes:

- Overview of dementia, diagnosis, prognosis, treatment
- Communication, feelings, depression
- · Repetitive behaviors, paranoia hallucinations, wandering, hoarding, aggressive behaviors
- Catastrophic reactions
- Intimacy, sexuality
- ADL's, Nutrition, pain
- Staff and family support
- Diversity & cultural competence,
- Spiritual care, end of life issues
- Activities
- Environment

#### Who should attend?

Anyone who works with persons with dementia in any setting, health care or home care: health care professionals: CNAs, home health aides, activity professionals, recreation therapists, social workers, nurses, rehabilitation professionals, administrators, memory or dementia unit managers and supervisors for memory care or dementia care living or community centers. This is the required class for those who are pursuing certification as a Certified Dementia Practitioner (CDP). It is also recommended for those who want to increase their knowledge base.

FKW Foundational Knowledge PTR Practice of TR/RT

#### Seminar Breakdown

7:30am-8:00am- Registration 8:00am-10:30am- Course Content-2 hours and 30 mins 10:30am-10:45am- Break-15 mins 10:45-12:00pm- Course Content-1 hour and 15mins 12:00pm-12:30pm-Lunch on your own-30 mins 12:30pm-3:00pm- Course Content-2 hours and 30 mins 3:00-3:15pm- Break-15 mins 3:15pm-5:00pm- Course Content-1 hour and 45 mins 5:00pm- Adjournment & Certificates Total 8 hours